Vancomycin has only rarely been implicated as a cause of thrombocytopenia, and there is only limited evidence that this complication is caused by immune mechanisms.
Severe bleeding can occur in patients with vancomycin-induced immune thrombocytopenia. The detection of vancomycin-dependent antiplatelet antibodies in patients receiving the antibiotic in whom thrombocytopenia develops, and the absence of antibodies in patients given the drug in whom platelet counts remain stable, indicate that these antibodies are the cause of the thrombocytopenia
I advice you to talk to your doctor.-
- Vancomycin Information for Consumers
- Vancomycin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vancomycin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Feb 2010 • 1 answer
Posted 17 Sep 2010 • 2 answers
Posted 27 Sep 2010 • 1 answer
Posted 13 Sep 2011 • 3 answers
Posted 20 Oct 2012 • 1 answer